Alert archive / California / Frost Advisories in 2011
Frost Advisory 8, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Dec 3, 2011, 4:55 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 4, 2011, 12:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2011, 4:55 PM PST (00:55 UTC)
- In effect from
- Dec 4, 2011, 12:00 AM PST
- Expired
- Dec 4, 2011, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3047 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142 WWUS76 KSGX 040055 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 455 PM PST SAT DEC 3 2011 ...GUSTY NORTH TO NORTHEAST WINDS THROUGH SUNDAY MORNING... ...TEMPERATURES NEAR OR BELOW FREEZING OVERNIGHT IN WIND PROTECTED AREAS... .A PAIR OF LOW PRESSURE SYSTEMS MOVING SOUTHWARD THROUGH THE GREAT BASIN AND INTO ARIZONA WILL BRING PERIODS OF GUSTY NORTHEAST WINDS TO PORTIONS OF SOUTHERN CALIFORNIA THROUGH SUNDAY MORNING AND THEN AGAIN LATE SUNDAY NIGHT INTO TUESDAY MORNING. WHERE THE WIND IS NOT BLOWING...TEMPERATURES WILL FALL TO AROUND FREEZING OR BELOW IN WIND PROTECTED VALLEYS LATE TONIGHT. CAZ048-041100- /O.NEW.KSGX.FR.Y.0008.111204T0800Z-111204T1600Z/ /O.CON.KSGX.WI.Y.0045.000000T0000Z-111204T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 455 PM PST SAT DEC 3 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY. * TIMING: WINDS WILL INCREASE AGAIN TONIGHT THROUGH EARLY SUNDAY MORNING IN THE WIND PRONE AREAS...THEN WEAKEN. TEMPERATURES WILL FALL TO AROUND FREEZING OR BELOW LATE TONIGHT THROUGH EARLY SUNDAY MORNING WHERE WINDS ARE LIGHT. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS. * IMPACTS: WINDS AND WIND GUSTS THIS STRONG ARE CAPABLE OF DOWNING TREE LIMBS...WEAK OR DISEASED TREES...AND POWER LINES. THEY CAN ALSO BLOW OVER UNSECURED OUTDOOR OBJECTS SUCH AS PATIO FURNITURE OR HOLIDAY DECORATIONS. STRONG CROSS WINDS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. DEBRIS ON ROADWAYS COULD ALSO POSE A HAZARD FOR MOTORISTS. * OUTLOOK: ALTHOUGH WINDS WILL WEAKEN ON SUNDAY...STRONG AND GUSTY NORTHEAST TO EAST WINDS ARE EXPECTED TO REDEVELOP AGAIN SUNDAY NIGHT. THIS UPCOMING EVENT HAS THE POTENTIAL TO PRODUCE STRONGER WINDS AND GUSTS. A HIGH WIND WATCH MAY BE NEEDED BEGINNING LATE SUNDAY NIGHT THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. MOTORISTS SHOULD BE ALERT AND USE EXTRA CAUTION IN WINDY AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ050-041100- /O.NEW.KSGX.FR.Y.0008.111204T0800Z-111204T1600Z/ SAN DIEGO COUNTY VALLEYS- 455 PM PST SAT DEC 3 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY. * TEMPERATURES...TEMPERATURES WILL FALL INTO THE UPPER 20S AND LOWER 30S FOR SEVERAL HOURS IN WIND PROTECTED AREAS LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED UNLESS STEPS ARE TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ042-055-057-041100- /O.CON.KSGX.WI.Y.0045.000000T0000Z-111204T1600Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 455 PM PST SAT DEC 3 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY. * TIMING: WINDS WILL INCREASE AGAIN TONIGHT AND INTO SUNDAY MORNING...BEFORE QUICKLY WEAKENING. * WINDS: AREAS OF NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 40 MPH THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE IN THE WINDIEST SPOTS NEAR COASTAL FOOTHILLS. * IMPACTS: WINDS AND WIND GUSTS THIS STRONG ARE CAPABLE OF DOWNING TREE LIMBS...WEAK OR DISEASED TREES...AND POWER LINES. THEY CAN ALSO BLOW OVER UNSECURED OUTDOOR OBJECTS SUCH AS PATIO FURNITURE OR HOLIDAY DECORATIONS. STRONG CROSS WINDS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. DEBRIS ON ROADWAYS COULD ALSO POSE A HAZARD FOR MOTORISTS. * OUTLOOK: ALTHOUGH WINDS WILL WEAKEN ON SUNDAY...STRONG AND GUSTY NORTHEAST TO EAST WINDS ARE EXPECTED TO REDEVELOP AGAIN SUNDAY NIGHT. THIS UPCOMING EVENT HAS THE POTENTIAL TO PRODUCE STRONGER WINDS AND GUSTS. A HIGH WIND WATCH MAY BE NEEDED BEGINNING LATE SUNDAY NIGHT THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. MOTORISTS SHOULD BE ALERT AND USE EXTRA CAUTION IN WINDY AREAS. && $$ JAD
2 follow-up statements
508 WWUS76 KSGX 040922 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 122 AM PST SUN DEC 4 2011 ...STRONG GUSTY NORTH TO NORTHEAST WINDS FOR LATE TONIGHT THROUGH TUESDAY... ...COLD OVERNIGHT TEMPERATURES AND PATCHY FROST FOR COLDER...WIND SHELTERED VALLEYS THROUGH EARLY MONDAY... .A PAIR OF LOW PRESSURE SYSTEMS MOVING SOUTHWARD THROUGH THE GREAT BASIN AND INTO ARIZONA WILL BRING PERIODS OF GUSTY NORTH TO NORTHEAST WINDS TO PORTIONS OF SOUTHERN CALIFORNIA THROUGH TUESDAY WITH COLD OVERNIGHT TEMPERATURES AND PATCHY FROST IN COLDER WIND SHELTERED VALLEYS THROUGH EARLY MONDAY. CAZ048-042200- /O.CAN.KSGX.WI.Y.0045.000000T0000Z-111204T1600Z/ /O.NEW.KSGX.FR.Y.0009.111205T0600Z-111205T1600Z/ /O.NEW.KSGX.HW.A.0009.111205T1200Z-111206T0000Z/ /O.CON.KSGX.FR.Y.0008.000000T0000Z-111204T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 122 AM PST SUN DEC 4 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST MONDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST MONDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * TIMING FOR FROST: THROUGH 8 AM...AND AGAIN LATE TONIGHT THROUGH EARLY MONDAY MORNING. * LOCATION FOR FROST: COLDER WIND SHELTER LOCATIONS...MAINLY IN RIVERSIDE COUNTY PORTIONS OF THE INLAND EMPIRE SOUTHEAST OF THE 91 FREEWAY. * TEMPERATURES: TEMPERATURES WILL FALL INTO THE UPPER 20S TO MID 30S FOR SEVERAL HOURS THROUGH EARLY THIS MORNING IN COLDER... WIND SHELTERED LOCATIONS. FOR LATE TONIGHT THROUGH EARLY MONDAY MORNING...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S FOR SEVERAL HOURS IN COLDER...WIND SHELTERED LOCATIONS. * IMPACTS FOR FROST: A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. * TIMING FOR WINDS: LOCALLY GUSTY WINDS WILL CONTINUE INTO THIS MORNING. STRONGER WINDS ARE EXPECTED TO TO DEVELOP TOWARDS MONDAY MORNING AND CONTINUE INTO MONDAY AFTERNOON. WINDS THAT ARE NOT QUITE AS STRONG ARE EXPECTED TO CONTINUE FOR MONDAY NIGHT INTO TUESDAY. * WINDS: FOR THIS MORNING...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH BELOW PASSES AND CANYONS. FOR LATE TONIGHT THROUGH MONDAY...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH BELOW PASSES AND CANYONS. FOR MONDAY NIGHT THROUGH TUESDAY...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS. * IMPACT FOR WINDS: THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ042-055-057-042200- /O.CAN.KSGX.WI.Y.0045.000000T0000Z-111204T1600Z/ /O.NEW.KSGX.HW.A.0009.111205T1200Z-111206T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 122 AM PST SUN DEC 4 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING: LOCALLY GUSTY WINDS WILL CONTINUE INTO THIS MORNING. STRONGER WINDS ARE EXPECTED TO TO DEVELOP TOWARDS MONDAY MORNING AND CONTINUE INTO MONDAY AFTERNOON. WINDS THAT ARE NOT QUITE AS STRONG ARE EXPECTED TO CONTINUE FOR MONDAY NIGHT INTO TUESDAY. * WINDS: FOR THIS MORNING...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH BELOW PASSES AND CANYONS. FOR LATE TONIGHT THROUGH MONDAY...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH BELOW PASSES AND CANYONS. FOR MONDAY NIGHT THROUGH TUESDAY...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ050-042200- /O.NEW.KSGX.FR.Y.0009.111205T0600Z-111205T1600Z/ /O.CON.KSGX.FR.Y.0008.000000T0000Z-111204T1600Z/ SAN DIEGO COUNTY VALLEYS- 122 AM PST SUN DEC 4 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST MONDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * TIMING: THROUGH 8 AM...AND AGAIN LATE TONIGHT THROUGH EARLY MONDAY MORNING. * LOCATION: COLDER WIND SHELTER LOCATIONS...MAINLY LOWER LYING AREAS. * TEMPERATURES: TEMPERATURES WILL FALL INTO THE MID 20S TO MID 30S FOR SEVERAL HOURS THROUGH EARLY THIS MORNING IN COLDER...WIND SHELTERED LOCATIONS. FOR LATE TONIGHT THROUGH EARLY MONDAY MORNING...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S FOR SEVERAL HOURS IN COLDER...WIND SHELTERED LOCATIONS. * IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ061-042200- /O.NEW.KSGX.HW.A.0009.111205T1200Z-111206T0000Z/ COACHELLA VALLEY- 122 AM PST SUN DEC 4 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * TIMING: LATE TONIGHT THROUGH MONDAY. * WINDS: AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. * LOCATION: STRONGEST WINDS MAINLY IN THE NORTH PORTION OF THE COACHELLA VALLEY AND NORTH OF INTERSTATE 10. * VISIBILITY: LOCALLY REDUCED TO ONE QUARTER MILE OR LESS IN BLOWING DUST AND BLOWING SAND. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
221 WWUS76 KSGX 041559 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 759 AM PST SUN DEC 4 2011 ...STRONG GUSTY NORTH TO NORTHEAST WINDS FOR LATE TONIGHT THROUGH TUESDAY... ...COLD OVERNIGHT TEMPERATURES AND PATCHY FROST FOR COLDER...WIND SHELTERED VALLEYS TONIGHT INTO EARLY MONDAY MORNING... .ANOTHER AREA OF LOW PRESSURE WILL MOVE SOUTHWARD THROUGH THE GREAT BASIN AND INTO ARIZONA TONIGHT AND ON MONDAY...BRINGING PERIODS OF GUSTY NORTHEAST TO EAST WINDS TO PORTIONS OF SOUTHERN CALIFORNIA ON MONDAY AND TUESDAY. MEANWHILE...COLD OVERNIGHT TEMPERATURES AND PATCHY FROST WILL BE POSSIBLE IN COLDER WIND SHELTERED VALLEYS AGAIN TONIGHT AND INTO EARLY MONDAY. CAZ048-042300- /O.EXP.KSGX.FR.Y.0008.000000T0000Z-111204T1600Z/ /O.CON.KSGX.FR.Y.0009.111205T0600Z-111205T1600Z/ /O.CON.KSGX.HW.A.0009.111205T1200Z-111206T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 759 AM PST SUN DEC 4 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST MONDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST MONDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * TIMING FOR FROST: LATE TONIGHT THROUGH EARLY MONDAY MORNING. * LOCATION FOR FROST: COLDER WIND SHELTER LOCATIONS...MAINLY IN RIVERSIDE COUNTY PORTIONS OF THE INLAND EMPIRE SOUTHEAST OF THE 91 FREEWAY. * TEMPERATURES: TEMPERATURES WILL FALL INTO THE UPPER 20S TO MID 30S FOR SEVERAL HOURS THROUGH OVERNIGHT TONIGHT AND INTO THE MORNING HOURS IN COLDER...WIND SHELTERED LOCATIONS. * IMPACTS FOR FROST: A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. * TIMING FOR WINDS: STRONGER WINDS ARE EXPECTED TO DEVELOP MONDAY MORNING AND TO CONTINUE INTO MONDAY AFTERNOON. WINDS THAT ARE NOT QUITE AS STRONG ARE EXPECTED TO CONTINUE FOR MONDAY NIGHT INTO TUESDAY. * WINDS: AREAS OF NORTHEAST WINDS 25 TO 35 MPH...WITH GUSTS TO 60 MPH BELOW PASSES AND CANYONS. FOR MONDAY NIGHT THROUGH TUESDAY...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS. * IMPACT FOR WINDS: THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. THESE WINDS CAN ALSO BLOW OVER UNSECURED OUTDOOR OBJECTS SUCH AS PATIO FURNITURE OR HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ050-042300- /O.EXP.KSGX.FR.Y.0008.000000T0000Z-111204T1600Z/ /O.CON.KSGX.FR.Y.0009.111205T0600Z-111205T1600Z/ SAN DIEGO COUNTY VALLEYS- 759 AM PST SUN DEC 4 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST MONDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST MONDAY. * TIMING: LATE TONIGHT THROUGH EARLY MONDAY MORNING. * LOCATION: COLDER WIND SHELTER LOCATIONS...MAINLY LOWER LYING AREAS. * TEMPERATURES: TEMPERATURES WILL FALL INTO THE UPPER 20S TO MID 30S FOR SEVERAL HOURS LATE TONIGHT THROUGH EARLY MORNING IN COLDER... WIND SHELTERED LOCATIONS. * IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ042-055-057-042300- /O.CON.KSGX.HW.A.0009.111205T1200Z-111206T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 759 AM PST SUN DEC 4 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * TIMING: STRONGER WINDS ARE EXPECTED TO DEVELOP MONDAY MORNING AND TO CONTINUE INTO MONDAY AFTERNOON. WINDS THAT ARE NOT QUITE AS STRONG ARE EXPECTED TO CONTINUE FOR MONDAY NIGHT INTO TUESDAY. * WINDS: AREAS OF NORTHEAST WINDS 25 TO 35 MPH...WITH GUSTS TO 60 MPH BELOW PASSES AND CANYONS. FOR MONDAY NIGHT THROUGH TUESDAY...AREAS OF NORTHEAST WINDS 20 TO 30 MPH...WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. THESE WINDS CAN ALSO BLOW OVER UNSECURED OUTDOOR OBJECTS SUCH AS PATIO FURNITURE OR HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ061-042300- /O.CON.KSGX.HW.A.0009.111205T1200Z-111206T0000Z/ COACHELLA VALLEY- 759 AM PST SUN DEC 4 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * TIMING: LATE TONIGHT THROUGH MONDAY. * WINDS: AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH...WITH GUSTS TO 60 MPH. * LOCATION: STRONGEST WINDS MAINLY IN THE NORTH PORTION OF THE COACHELLA VALLEY AND NORTH OF INTERSTATE 10. * VISIBILITY: LOCALLY REDUCED TO ONE QUARTER MILE OR LESS IN BLOWING DUST AND BLOWING SAND. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. THESE WINDS CAN ALSO BLOW OVER UNSECURED OUTDOOR OBJECTS SUCH AS PATIO FURNITURE OR HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 3, 1:05 PM PST, 3 hours 50 minutes earlier.
Area forecast discussion, Dec 3, 1:05 PM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
105 PM PST SAT DEC 3 2011
.SYNOPSIS...
A PAIR OF LOW PRESSURE SYSTEMS MOVING SOUTHWARD THROUGH THE GREAT
BASIN AND ACROSS ARIZONA WILL BRING PERIODS OF GUSTY NORTH TO
NORTHEAST WINDS THROUGH TONIGHT AND THEN AGAIN ON MONDAY. WARM
CONDITIONS WILL THEN DEVELOP FOR MIDWEEK UNDER HIGH PRESSURE...WITH
WEAK OFFSHORE FLOW POSSIBLE. HOWEVER...WEAK ONSHORE FLOW MAY RETURN
THE LATTER PART OF WORK WEEK...WITH SOME RETURN OF NIGHT AND MORNING
COASTAL LOW CLOUDS AND MINOR COOLING POSSIBLE.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONTINUES TO SHOW AN UPPER LEVEL LOW CENTERED
OVER THE CALIFORNIA AND ARIZONA BORDER THIS AFTERNOON...WITH THE DRY
COLD FRONT ASSOCIATED WITH THIS SYSTEM MOVING ACROSS SOUTHERN
CALIFORNIA. AT THIS TIME...VISIBLE IMAGERY SHOWS THIS WELL...WITH A
FEW CONVECTIVE SHOWERS OVER SOUTHERN AND EASTERN SAN DIEGO COUNTY.
PRECIPITATION AMOUNTS HAVE BEEN EXTREMELY LIGHT...WITH ONLY TRACE
AMOUNTS OR A HUNDREDTH OF AN INCH REPORTED. AREAS NORTH OF THE
FRONT ARE CONTINUING TO SEE NORTH TO NORTHEAST WINDS AND MUCH DRIER
CONDITIONS. IN FACT...DEW POINTS ARE FALLING INTO THE SINGLE DIGITS
ACROSS THE INLAND EMPIRE...COASTAL ORANGE COUNTY...AND NOW PORTIONS
OF SAN DIEGO COUNTY. MEANWHILE...THE WINDS THIS AFTERNOON ARE MORE
WIDESPREAD THAN THIS MORNING...BUT NOT QUITE AS STRONG. THESE WINDS
SHOULD INCREASE AGAIN LATE THIS EVENING AND OVERNIGHT...ESPECIALLY
OVER THE INLAND EMPIRE...THE ORANGE COUNTY COAST...AND THE SANTA ANA
MOUNTAINS. SOME LOCALLY GUSTY WINDS MAY BE POSSIBLE FURTHER SOUTH
TONIGHT THROUGH THE FAVORED CANYONS AND PASSES...BUT DO NOT EXPECT
THE SAME KIND OF STRENGTH AS NORTHERN AREAS. THEREFORE...THE WIND
ADVISORIES FOR THE NORTHERN AREAS LOOK GOOD THROUGH EARLY TOMORROW
MORNING. ALTHOUGH THESE WINDS WILL HELP OVERNIGHT TEMPERATURES FROM
FALLING LIKE A ROCK...IT WILL STILL FEEL CHILLY TONIGHT...WITH WIND
SHELTERED AREAS FEELING DOWN RIGHT COLD. AS THIS SYSTEM SHIFTS EAST
ON SUNDAY...WINDS WILL DECREASE ACROSS THE REGION DURING THE MORNING
HOURS. TEMPERATURES WILL ALSO WARM A BIT OVER TODAY...BUT REMAIN
BELOW NORMAL FOR MOST OF THE REGION.
ANOTHER INSIDE SLIDER OR SECONDARY LOW WILL THEN DIG AND RETROGRADE
OVER ARIZONA LATE SUNDAY AND MONDAY...BRINGING MORE COLD AIR TO THE
REGION AS WELL AS THE POTENTIAL FOR EVEN GUSTIER NORTHEAST TO EAST
WINDS. AT THIS TIME...THE 12Z NAM IS SHOWING THAT THE SURFACE
GRADIENTS AND THE UPPER LEVEL WIND SUPPORT WILL BE STRONGER WITH
THIS NEXT SYSTEM...WHILE THE 12Z GFS AND ECMWF ARE SHOWING A SIMILAR
STRENGTH TO THE CURRENT SYSTEM OR MAYBE EVEN SLIGHTLY STRONGER
EVENT. THEREFORE...THINK MORE WIND PRODUCTS WILL BE NEEDED FOR
MONDAY AND MONDAY NIGHT...BUT IT IS STILL TO EARLY TO TELL WHICH
KIND. THIS SYSTEM ALSO LOOKS MUCH DRIER GIVEN THE POSITION...SO
WILL NEED TO WATCH THE DEVELOPMENT OF THIS NEXT SYSTEM CLOSELY.
HIGH PRESSURE WILL THEN TRY TO BUILD BACK ACROSS THE REGION FOR
TUESDAY AND WEDNESDAY...BEFORE DIGGING ANOTHER TROUGH OF LOW
PRESSURE OVER THE WEST FOR THE LATTER PART OF THE WORK WEEK.
HOWEVER...THE MODEL CONSISTENCY HAS NOT BEEN THAT GREAT...SO FOR NOW
WILL KEEP THE IDEA OF WARMER AND DRIER...WITH LIGHTER OFFSHORE WINDS
THROUGH WEDNESDAY. IT LOOKS LIKE WEAK ONSHORE FLOW MAY DEVELOP FOR
THURSDAY AND FRIDAY...WITH SOME RETURN OF COASTAL LOW CLOUDS AND FOG
AND MINOR COOLING. IT LOOKS LIKE HIGH PRESSURE MAY TRY TO
REESTABLISH ITSELF FOR THE WEEKEND. EITHER WAY...CONDITIONS LOOK
DRY FOR NOW.
&&
.AVIATION...
032100Z...OFFSHORE WINDS WILL BE THE MAIN CONCERN THROUGH THE NIGHT
UNTIL ABOUT 16Z SUNDAY FOR KONT...KSNA...KPSP AND KTRM. SOME LOW
LEVEL WIND SHEAR CAN BE EXPECTED WHERE AND WHEN THOSE WINDS DO NOT
QUITE SURFACE...ALONG WITH UPDRAFTS AND DOWNDRAFTS NEAR TERRAIN
MAINLY BELOW CAJON PASS. OTHERWISE MOSTLY CLEAR SKIES ARE EXPECTED
THROUGH SUNDAY. ANOTHER EPISODE OF STRONG NORTHEAST WINDS IS
EXPECTED SUNDAY NIGHT THROUGH EARLY TUESDAY.
&&
.FIRE WEATHER...
VERY DRY CONDITIONS WILL DEVELOP OVER SOUTHERN CALIFORNIA THE NEXT
COUPLE OF DAYS. AS A SECONDARY SYSTEM DIGS SOUTH ACROSS THE GREAT
BASIN AND INTO ARIZONA ON SUNDAY NIGHT AND MONDAY...IT WILL TRIGGER
MORE GUSTY NORTHEAST TO EAST WINDS TO SOUTHERN CALIFORNIA. THIS
COMING WIND EVENT WILL BE SIMILAR TO TODAY...WITH THE POTENTIAL TO
BE EVEN STRONGER. GIVEN THE DRY CONDITIONS IN PLACE AND GUSTY
CONDITIONS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE INLAND
EMPIRE...THE SANTA ANA MOUNTAINS AND FOOTHILLS...AND THE ORANGE
COUNTY COASTAL AREAS FOR MONDAY AND MONDAY NIGHT.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FIRE WEATHER WATCH FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
NIGHT FOR THE ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA
MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF THE
CLEVELAND NATIONAL FOREST.
WIND ADVISORY UNTIL 8 AM PST SUNDAY FOR THE ORANGE COUNTY
COASTAL AREAS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SANTA ANA MOUNTAINS AND FOOTHILLS.
PZ...NONE.
&&
PUBLIC...PALMER
AVIATION/MARINE...MMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 1:22 AM PST | Frost Advisory | SGX | Riverside, San Bernardino, San Diego | 31 hr |
| Dec 4, 1:22 AM PST | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 12 hr |
| Dec 4, 1:35 PM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 24 hr |
| Dec 4, 1:35 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 48 hr |
| Dec 4, 1:40 PM PST | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 50 hr |
Nearby
Frost Advisories in California, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.